Document Type

Article

Rights

This item is available under a Creative Commons License for non-commercial use only

Publication Details

In Proceedings of the American Mathematical Society, Vol. 132, 8 (2004), pp.2185-2195. DOI:10.1090/S0002-9939-04-07065-0 http://www.ams.org/proc/2004-132-08/S0002-9939-04-07065-0/home.html

Abstract

An abelian group $G$ is said to be quasi-minimal (purely quasi-minimal, directly quasi-minimal) if it is isomorphic to all its subgroups (pure subgroups, direct summands, respectively) of the same cardinality as $G$. Obviously quasi-minimality implies pure quasi-minimality which in turn implies direct quasi-minimality, but we show that neither converse implication holds. We obtain a complete characterisation of quasi-minimal groups. In the purely quasi-minimal case, assuming GCH, a complete characterisation is also established. An independence result is proved for directly quasi-minimal groups.

Included in

Mathematics Commons

Share

COinS